A very rare side effect of amlodipine: non-cardiogenic pulmonary edema


Kiraz K., ÇÖRTÜK M. , Quisi A., Akyol S., Poyraz O.

TURK GOGUS KALP DAMAR CERRAHISI DERGISI-TURKISH JOURNAL OF THORACIC AND CARDIOVASCULAR SURGERY, cilt.25, ss.304-307, 2017 (SCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 25 Konu: 2
  • Basım Tarihi: 2017
  • Doi Numarası: 10.5606/tgkdc.dergisi.2017.13507
  • Dergi Adı: TURK GOGUS KALP DAMAR CERRAHISI DERGISI-TURKISH JOURNAL OF THORACIC AND CARDIOVASCULAR SURGERY
  • Sayfa Sayıları: ss.304-307

Özet

Calcium channel blockers are among the most widely used drugs in cardiovascular medicine. Amlodipine, which is both cost-effective and taken once daily, is one of the most commonly prescribed agents. Although peripheral edema is a well-known side effect of amlodipine, non-cardiogenic pulmonary edema associated with amlodipine is very rare. Herein, we describe a 24-year-old female case of non-cardiogenic pulmonary edema after ingestion of 300 milligram of amlodipine orally for a suicide attempt. The patient was successfully treated with fluid replacement, inotropic drugs, and mechanically ventilation. To the best of our knowledge, this is the first case reported in Turkey.